Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 54, NWS Milwaukee, WI

July 24, 2012Iowa County, Lafayette County, Sauk County, Wisconsin

NWS Milwaukee, WI issued this severe thunderstorm warning at Jul 24, 2012, 3:14 AM CDT for Iowa County, Lafayette County, Sauk County, Wisconsin. It was in force for 61 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 24, 2012, 3:14 AM CDT (08:14 UTC)
Expired
Jul 24, 2012, 4:15 AM CDT
In force
61 min
Issued by
NWS Milwaukee, WI
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Iowa County, WI, Lafayette County, WI, Sauk County, WI

The radar

The La Crosse radar (KARX), 118 km from the middle of the area, began a volume at 08:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 24, 3:36 AM CDTTSTM WND GST 40Lone Rock, WI
Jul 24, 3:45 AM CDTTSTM WND DMG8 E Avoca, WITREE BLOWN DOWN EAST OF AVOCA. ESTIMATED TIME.
Jul 24, 4:00 AM CDTTSTM WND GST 59Darlington, WIDRLNG MESONET SITE. TIME ESTIMATED.
Jul 24, 4:05 AM CDTTSTM WND DMGDarlington, WITREES AND POWER LINES DOWN ACROSS DARLINGTON. TIME ESTIMATED.
Jul 24, 4:05 AM CDTTSTM WND DMGMineral Point, WITREES AND POWER LINES BLOWN DOWN IN THE CITY OF MINERAL POINT.
Jul 24, 4:18 AM CDTTSTM WND DMGGratiot, WITREES AND POWER LINES DOWN ACROSS GRATIOT. TIME ESTIMATED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 31 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 8.2 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2012-07-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1702 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2012-07-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 38 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1702 J/kg
Mixed-layer CIN
-39 J/kg
Mixed-layer LCL
2470 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
38 m²/s²
0-3 km storm-relative helicity
108 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

933 
WUUS53 KMKX 240814
SVRMKX
WIC049-065-111-240915-
/O.NEW.KMKX.SV.W.0054.120724T0814Z-120724T0915Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
314 AM CDT TUE JUL 24 2012

THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  IOWA COUNTY IN SOUTH CENTRAL WISCONSIN...
  LAFAYETTE COUNTY IN SOUTH CENTRAL WISCONSIN...
  SOUTHWESTERN SAUK COUNTY IN SOUTH CENTRAL WISCONSIN...

* UNTIL 415 AM CDT

* AT 309 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 55 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM 11 MILES NORTHWEST OF MUSCODA TO 26 MILES NORTHWEST OF
  PLATTEVILLE...AND MOVING SOUTHEAST AT 50 MPH. PENNY SIZE HAIL MAY
  ALSO ACCOMPANY THESE DAMAGING WINDS.

* LOCATIONS IMPACTED INCLUDE...
  DODGEVILLE...MINERAL POINT...DARLINGTON...LONE ROCK AIRPORT...
  BLACKHAWK LAKE RECREATION AREA...SPRING GREEN...GOVERNOR DODGE
  STATE PARK...MINERAL POINT AIRPORT...BELMONT...BENTON...
  SHULLSBURG...YELLOWSTONE LAKE STATE PARK...AVOCA...HIGHLAND...
  COBB...BLACKHAWK LAKE REC AREA...REWEY...EDMUND...LINDEN AND
  LONDON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4321 9043 4321 9029 4317 9020 4325 9020
      4314 8990 4250 8998 4251 9043
TIME...MOT...LOC 0814Z 315DEG 43KT 4322 9057 4290 9086
WIND...HAIL 60MPH 0.75IN

$$
MBK
3 follow-up statements
747 
WWUS53 KMKX 240826
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
326 AM CDT TUE JUL 24 2012

WIC049-065-111-240915-
/O.CON.KMKX.SV.W.0054.000000T0000Z-120724T0915Z/
IOWA WI-LAFAYETTE WI-SAUK WI-
326 AM CDT TUE JUL 24 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
SAUK...LAFAYETTE AND IOWA COUNTIES UNTIL 415 AM CDT...

AT 323 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM MUSCODA TO 15 MILES NORTHWEST OF PLATTEVILLE...MOVING SOUTHEAST
AT 60 MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.

IN ADDITION...AT 312 AM CDT...THE AUTOMATED OBSERVING SITE AT 
BOSCOBEL AIRPORT REPORTED A WIND GUST TO 54 MPH 
WITH THESE STORMS.

SEVERE THUNDERSTORMS WILL BE NEAR...
  BLACKHAWK LAKE RECREATION AREA AROUND 330 AM CDT.
  SPRING GREEN AROUND 335 AM CDT.
  GOVERNOR DODGE STATE PARK...MINERAL POINT AIRPORT AND DODGEVILLE
  AROUND 340 AM CDT.
  MINERAL POINT AND BELMONT AROUND 345 AM CDT.
  BENTON AROUND 350 AM CDT.
  YELLOWSTONE LAKE STATE PARK...SHULLSBURG AND DARLINGTON AROUND 355
  AM CDT.

OTHER LOCATIONS IMPACTED BY SEVERE THUNDERSTORMS INCLUDE BLACKHAWK
LAKE REC AREA...EDMUND...REWEY...COBB...GOVERNOR DODGE ST PARK...
LESLIE...PLATTE MOUNDS...LINDEN...LONDON AND RIDGEWAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4321 9043 4321 9029 4317 9020 4325 9020
      4314 8990 4250 8998 4251 9043
TIME...MOT...LOC 0825Z 309DEG 51KT 4312 9035 4284 9069
WIND...HAIL 60MPH 0.75IN

$$
MBK
757 
WWUS53 KMKX 240844
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
344 AM CDT TUE JUL 24 2012

WIC049-065-111-240915-
/O.CON.KMKX.SV.W.0054.000000T0000Z-120724T0915Z/
IOWA WI-LAFAYETTE WI-SAUK WI-
344 AM CDT TUE JUL 24 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
SAUK...LAFAYETTE AND IOWA COUNTIES UNTIL 415 AM CDT...

AT 342 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 55 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM SPRING GREEN TO PLATTEVILLE...MOVING SOUTHEAST AT 40 MPH. PENNY
SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.

LOCATIONS IMPACTED INCLUDE...
  DODGEVILLE...MINERAL POINT...DARLINGTON...GOVERNOR DODGE STATE
  PARK...MINERAL POINT AIRPORT...BELMONT...BENTON...SHULLSBURG...
  YELLOWSTONE LAKE STATE PARK...GOVERNOR DODGE ST PARK...PLATTE
  MOUNDS...LESLIE...RIDGEWAY...LEAD MINE...NEW DIGGINGS...YELLOWSTONE
  LAKE ST PARK...LAMONT AND GRATIOT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4321 9043 4321 9029 4317 9020 4325 9020
      4314 8990 4250 8998 4251 9043
TIME...MOT...LOC 0844Z 311DEG 35KT 4315 9001 4271 9049
WIND...HAIL 60MPH 0.75IN

$$
MBK
224 
WWUS53 KMKX 240853
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
353 AM CDT TUE JUL 24 2012

WIC111-240902-
/O.CAN.KMKX.SV.W.0054.000000T0000Z-120724T0915Z/
SAUK WI-
353 AM CDT TUE JUL 24 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN SAUK COUNTY IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED OVER 
EXTREME SOUTHERN SAUK COUNTY. 

LAT...LON 4321 9043 4321 9029 4314 9020 4311 9009
      4313 8990 4250 8998 4251 9043
TIME...MOT...LOC 0852Z 309DEG 51KT 4303 8992 4260 9028

$$

WIC049-065-240915-
/O.CON.KMKX.SV.W.0054.000000T0000Z-120724T0915Z/
IOWA WI-LAFAYETTE WI-
353 AM CDT TUE JUL 24 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR LAFAYETTE AND
IOWA COUNTIES UNTIL 415 AM CDT...

AT 351 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM BLUE MOUND STATE PARK TO SHULLSBURG...MOVING SOUTHEAST AT 60
MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.

IN ADDITION...AT 350 AM CDT...THE AUTOMATED OBSERVATION SITE AT 
MINERAL POINT AIRPORT REPORTED A WIND GUST TO 53 MPH WITH THESE 
STORMS.

LOCATIONS IMPACTED INCLUDE...
  DARLINGTON...SHULLSBURG...YELLOWSTONE LAKE STATE PARK...NEW
  DIGGINGS...YELLOWSTONE LAKE ST PARK...LAMONT AND GRATIOT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4321 9043 4321 9029 4314 9020 4311 9009
      4313 8990 4250 8998 4251 9043
TIME...MOT...LOC 0852Z 309DEG 51KT 4303 8992 4260 9028
WIND...HAIL 60MPH 0.75IN

$$
MBK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 9:57 PM CDT, 5 hours 17 minutes earlier.

Area forecast discussion, Jul 23, 9:57 PM CDT, 5 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
957 PM CDT MON JUL 23 2012

.UPDATE...850-700 MB FRONTOGENESIS VIA CONFLUENT FLOW BTWN UPPER
RIDGE TO THE SOUTH AND UPPER TROUGH OVER HUDSON BAY IS TRIGGERING
A WEST TO EAST BAND OF SHOWERS AND TSTORMS ACROSS SRN MN INTO
CENTRAL WI. THIS BAND OF FRONTOGENESIS WILL SHIFT SOUTH INTO SRN
WI AND NRN IL LATE TNT AND STALL INTO TUE AM. EXPECT ROUNDS OF
CONVECTION FROM MADISON TO MILWAUKEE AND SOUTH. CLOUD BASES WILL
BE VERY HIGH TO START AND WILL GRADUALLY LOWER INTO TUE AM. NEARLY A
HALF AN INCH TO POSSIBLY THREE QUARTERS OF AN INCH OF RAIN IS
FORECAST FOR THAT SAME AREA.

&&

.AVIATION/06Z TAFS/...MID LEVEL FRONTOGENESIS WILL SHIFT INTO SRN
WI LATE TNT WITH ROUNDS OF CONVECTION DURING THE OVERNIGHT INTO
TUE AM. VFR CONDITIONS WILL MAINLY PREVAIL OUTSIDE THE TSTORMS BUT
LOCAL MVFR CIGS AND VSBYS COULD OCCUR TOWARD SUNRISE AND AFTERWARD
IF ENOUGH SATURATION OCCURS IN THE LOW LEVELS OF THE ATMOSPHERE.
OTHERWISE SCT-BKN CUMULUS CLOUDS WILL PREVAIL DURING THE DAY.
CHANCES OF TSTORMS INCREASE AGAIN TUE NT MAINLY LATE AS A WARM
FRONT APPROACHES THE REGION.

&&

.PREV DISCUSSION... /ISSUED 249 PM CDT MON JUL 23 2012/

SHORT TERM...

TONIGHT - CONFIDENCE...MEDIUM
WATER VAPOR SHOWS NICE WNW UPPER MOIST FLOW AROUND THE DRYING
INFLUENCE OF THE RIDGE AXIS IN CENTRAL PLAINS. THIS PATTERN IS A
NICE NORTHWEST FLOW TYPE SETUP. THE LOWER LEVELS ARE A BIT MORE
QUESTIONABLE AS SURFACE BOUNDARY CONTINUES TO PUSH SOUTH AND BUFKIT
SOUNDINGS SHOW INSTABILITY BECOMING MORE ELEVATED IN NATURE WITH TIME.
NORTHWEST 850 FLOW WITH COLD/COOL/AIR ADVECTION. THESE BOUNDARIES
APPEAR TO LINE UP WITH THE SOUTHWEST CWA BEING MORE VULNERABLE FOR
PRECIP LATER. DIVERGENCE ASSOCIATED WITH RIGHT REAR QUADRANT OF
UPPER JET DOES INCREASE BETWEEN 6-12Z. CONSENSUS OF MODEL QPF IS
LATER TONIGHT INTO TUESDAY MORNING...ESPECIALLY IN THE SOUTHWEST
PORTION OF THE CWA CLOSER TO SURFACE/850 BOUNDARIES AS WELL AS ML
CAPE GRADIENT. DERECHO COMPOSITE/MCS MAINTENENCE/AND JPC SIGSVR PROG
FOCUSING ON AN AXIS FROM SE MN/NE IA INTO SW WI.

TUESDAY - CONFIDENCE...MEDIUM
WEAK VORTICITY RIDING AROUND RIDGE IN THE MORNING. BEST
BAROCLINICITY APPEARS TO BE SHAPING UP IN WESTERN/SOUTHWEST CWA
AFTER ANY MORNING CONVECTION WANES. WILL KEEP SOME AFTERNOON OPS
GOING THERE BUT TREND DRY IN THE NE CWA WHERE LITTLE FORCING
MECHANISM AND LACK OF INSTABILITY SHOULD PRECLUDE MONETION OF POPS
THERE. OF COURSE MAXES WILL HINGE ON CLOUD COVER ASOCIATED WITH ANY
LINGERING OR NW CONVECTION BUT A COOLDER DAY ON TAP WITH THE
DOWNWARD TREND IN 850/925 TEMPS.

TUESDAY NIGHT AND WEDNESDAY...FORECAST CONFIDENCE MEDIUM TO HIGH.

ANOTHER UPPER LEVEL JET MAX MOVES ACROSS THE MID/UPPER RIDGE
AHEAD OF THE CANADIAN LOW THAT MOVES ACROSS SOUTHERN SASKATCHEWAN
TUESDAY NIGHT...THEN TOWARDS LAKE WINNIPEG ON WEDNESDAY. THE JET
MAX INCREASES TO 100 KNOTS ACROSS NORTHEAST LAKE SUPERIOR EARLY
WEDNESDAY MORNING BEFORE HEADING QUICKLY EAST.

THERE IS MODERATE UPPER DIVERGENCE ACROSS MUCH OF THE FORECAST
AREA LATE TUESDAY NIGHT...WITH STRONGER UPPER DIVERGENCE ACROSS
NORTHERN WISCONSIN...SOME OF IT CONVECTIVE FEEDBACK. WEAKER
DIVERGENCE CONTINUES ACROSS SOUTHERN WISCONSIN INTO WEDNESDAY
AFTERNOON. A 35 KNOT SOUTHWEST 850 MB WIND MAX PUSHES INTO WEST
CENTRAL AND SOUTHWEST WISCONSIN LATE TUESDAY NIGHT...WEAKENING
SOMEWHAT WEDNESDAY AFTERNOON AS IT MOVES ACROSS SOUTHERN
WISCONSIN. 700 MB UPWARD MOTION IS MAXIMIZED LATER TUESDAY
NIGHT...WITH THE STRONGEST LIFT TO THE NORTH. UPWARD MOTION
INCREASES AGAIN WEDNESDAY AFTERNOON...AROUND 5 MICROBARS/SEC.

MODERATE TO STRONG 700 MB MOISTURE CONVERGENCE OF UP TO
17 G/KG/12 HOUR EXTENDS ACROSS THE FORECAST AREA TUESDAY EVENING
BEFORE LIFTING NORTHEAST TOWARD MORNING. THE 850 MB MOISTURE
CONVERGENCE LAGS AROUND 6 HOURS FROM THE 700 MB LEVEL. 800 AND
700 MB LI'S ARE AROUND -3 TUESDAY NIGHT WITH ELEVATED CAPE AROUND
800 TO 1000 J/KG LIFTED FROM AROUND 5 TO 6 THSD FT. PRECIPITABLE
VALUES ARE AROUND 1.8 INCHES OVER MUCH OF THIS TIME FRAME...WITH
850 MB DEW POINTS NEAR 15 CELSIUS. MOST MODELS INDICATE MODERATE
PRECIPITATION AMOUNTS AROUND 0.50 INCH.

THE 850 MB THERMAL RIDGE DOES PUSH MORE INTO SOUTHERN WISCONSIN WITH
TEMPERATURES NEAR 29 CELSIUS WEDNESDAY. THE 925 MB THERMAL RIDGE
ON THE NAM EXTENDS INTO FAR SOUTHERN WISCONSIN BY AFTERNOON WITH
TEMPERATURES NEAR 36 CELSIUS ALONG THE ILLINOIS BORDER.

THE 12Z NAM TAKES THE STALLED SURFACE FRONT ACROSS IOWA AND
NORTHERN ILLINOIS TUESDAY NIGHT AND PUSHES IT NORTH AS A WARM
FRONT...AS LOW PRESSURE MOVES ACROSS FAR SOUTHERN WISCONSIN.

THE LOCAL CWASP SEVERE WEATHER INDEX HAS VALUES NEAR 55 PERCENT
ON THE NAM WEDNESDAY.

WEDNESDAY NIGHT AND THURSDAY...FORECAST CONFIDENCE MEDIUM TO HIGH.

THE STRONG UPPER LOW MOVES ACROSS THE LAKE WINNIPEG AREA WEDNESDAY
NIGHT WITH A WEAKER MORE SOUTHERN TROUGH ACROSS IOWA AND
SOUTHWEST WISCONSIN.  BY THURSDAY THE UPPER LOW/TROUGH AXIS
REACHES FAR NORTHERN MINNESOTA.

THE SURFACE LOW PATTERN HAS A DOUBLE LOW STRUCTURE WITH ONE LOW
MOVING ACROSS THE LOWER GREAT LAKES NEAR THE SURFACE BOUNDARY AND
ANOTHER CLOSER TO THE MID LEVEL TROUGH THAT REACHES WESTERN
WISCONSIN THURSDAY AFTERNOON.

THE LOCAL CWASP SEVERE WEATHER INDEX HAS THE HIGHEST SEVERE VALUES
NEAR 75 PERCENT ON THE NAM THURSDAY AFTERNOON BUT IS OVER
NORTHWEST WISCONSIN.

FAIRLY DECENT PRECIPITATION CHANCES CONTINUE WEDNESDAY NIGHT ALONG
THE TRAILING COLD FRONT. THEN A LULL THURSDAY DURING MUCH OF THE
DAY FOR SOUTHERN WISCONSIN. THE 0 TO 1 KM DOES INCREASE TO AROUND
1500 J/KG AROUND THE DELLS LATE THURSDAY AFTERNOON...WHERE THE
FORECAST SOUNDINGS SHOW A MINIMAL CAP.

LONG TERM...

FRIDAY AND SATURDAY...FORECAST CONFIDENCE MEDIUM TO HIGH.

THE ECMWF AND GFS TAKES THE UPPER TROUGH ACROSS THE GREAT LAKES
FRIDAY AND OFF TO THE NORTHEAST U.S. AND SOUTHEAST CANADA
SATURDAY.

BOTH THE GFS AND ECMWF BRINGS SOME INSTABILITY SHOWERS FRIDAY WITH
WEAK LOW PRESSURE LINGERING ACROSS THE WESTERN GREAT LAKES.

HIGH PRESSURE THEN EXTENDS ACROSS THE UPPER MISSISSIPPI VALLEY AND
WESTERN GREAT LAKES FOR A DRY PLEASANT DAY SATURDAY.

SUNDAY AND MONDAY...FORECAST CONFIDENCE MEDIUM.

A MORE ZONAL FLOW RETURNS ACROSS THE NORTHERN U.S. ON SUNDAY.

12Z GFS AND 00Z ECMWF BRING TWO WEAK SHORTWAVES IN THE ZONAL FLOW
SUNDAY AND MONDAY.

THE GFS BRINGS SOME PRECIPITATION BACK SUNDAY...WHILE THE 00Z
ECMWF IS A LITTLE SLOWER...REACHING THE FORECAST AREA MAINLY
SUNDAY EVENING. PREFER THE SLOWER ECMWF WITH THE BETTER CHANCE
MONDAY AS A WEAK SURFACE TROUGH MOVES ACROSS WISCONSIN.

AVIATION/00Z TAFS/...

ONE BATCH OF MID CLOUDS/LIGHT RAIN/SPRINKLES SHIFTING TOWARDS
SRN WI. ADDITIONAL DEVELOPMENT EXPECTED LATER TONIGHT INTO TUESDAY
MORNING. GREATER CONFIDENCE IN SC WI CLOSER TO KMSN TAF SITE. WILL
HOLD OFF ON MENTIONING WIDESPREAD MVFR AT THIS POINT AS EXACT
TIMING AND PLACEMENT OF CONVECTION IS NOT CLEAR AT THIS POINT AND
NOT EXPECTING MVFR CONDITIONS TO LAST LONG.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...NONE.
&&

UPDATE...GEHRING
TONIGHT/TUESDAY AND AVIATION/MARINE...COLLAR
TUESDAY NIGHT THROUGH MONDAY...HENTZ
Hazardous weather outlook, Jul 23, 8:10 PM CDT, 7 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
810 PM CDT MON JUL 23 2012

WIZ046-047-051-052-056>060-062>072-240900-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
810 PM CDT MON JUL 23 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS LATE THIS EVENING AND DURING THE
OVERNIGHT...WITH THUNDERSTORMS BECOMING LIKELY LATE TONIGHT WEST AND
SOUTH OF MADISON.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

HEAT INDEX VALUES COULD REACH THE 95 TO 105 DEGREE RANGE ON
WEDNESDAY...MAINLY SOUTH OF A MONTELLO TO MILWAUKEE LINE...AS
SOUTHWEST WINDS BRING HOT AIR BACK INTO THE AREA. A HEAT ADVISORY
MAY BE NEEDED FOR PORTIONS OF THE AREA ON WEDNESDAY.

THERE WILL BE THUNDERSTORMS FROM TIME TO TIME TUESDAY THROUGH
FRIDAY...AS A FRONTAL BOUNDARY LINGERS NEAR OR ACROSS THE
AREA...ALONG WITH A SOMEWHAT FAST UPPER LEVEL ATMOSPHERIC FLOW
ACROSS THE NORTHERN UNITED STATES. ONE OF THE BETTER CHANCES FOR
STORMS WILL BE TUESDAY NIGHT THROUGH WEDNESDAY NIGHT...AS A WARM
FRONT PUSHES THROUGH THE AREA.

THERE A SLIGHT RISK OF SEVERE STORMS TUESDAY AND TUESDAY NIGHT WEST
OF A LONE ROCK TO DARLINGTON LINE...AND WEDNESDAY AND WEDNESDAY
NIGHT ACROSS THE ENTIRE AREA. LARGE HAIL AND DAMAGING WINDS WOULD BE
THE PRIMARY HAZARDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED AT TIMES THROUGH WEDNESDAY NIGHT.

LMZ643>646-240900-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
810 PM CDT MON JUL 23 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS LATE TONIGHT AS A WEAK COLD FRONT
MOVES SOUTH ACROSS WISCONSIN AND LAKE MICHIGAN.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE WILL BE THUNDERSTORMS FROM TIME TO TIME TUESDAY THROUGH
FRIDAY...AS A FRONTAL BOUNDARY LINGERS NEAR OR ACROSS THE
AREA...ALONG WITH A SOMEWHAT FAST UPPER LEVEL ATMOSPHERIC FLOW
ACROSS THE NORTHERN UNITED STATES. ONE OF THE BETTER CHANCES FOR
STORMS WILL BE TUESDAY NIGHT THROUGH WEDNESDAY NIGHT...AS A WARM
FRONT PUSHES THROUGH THE AREA.

THERE A SLIGHT RISK OF SEVERE STORMS WEDNESDAY AND WEDNESDAY NIGHT
ACROSS THE NEARSHORE WATERS. LARGE HAIL AND DAMAGING WINDS WOULD BE
THE PRIMARY HAZARDS.

GEHRING
WWW.WEATHER.GOV/MKX

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 24, 4:07 AM CDTSevere Thunderstorm WarningMKXDane, Green, Iowa, Lafayette38 min
Jul 24, 4:33 AM CDTSevere Thunderstorm WarningMKXRock42 min
Jul 24, 5:00 AM CDTSevere Thunderstorm WarningMKXWalworth40 min
Jul 24, 9:27 AM CDTHeat AdvisoryMKXColumbia, Dane, Dodge, Fond du Lac, Green, Green Lake and 14 more36 hr
Jul 24, 2:44 PM CDTSmall Craft AdvisoryMKX31 hr

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.